Alert archive / California / Gale Warnings in 2019
Gale Warning 25, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this gale warning at Jun 17, 2019, 1:56 PM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2019, 1:56 PM PDT (20:56 UTC)
- Expired
- Jun 18, 2019, 3:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
012 WHUS76 KMTR 172056 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco Bay Area 156 PM PDT Mon Jun 17 2019 PZZ570-180500- /O.UPG.KMTR.SC.Y.0100.000000T0000Z-190619T0100Z/ /O.NEW.KMTR.GL.W.0025.190617T2056Z-190619T0900Z/ Point Arena To Point Reyes 10 To 60 nm Offshore- 156 PM PDT Mon Jun 17 2019 ...GALE WARNING IN EFFECT UNTIL 2 AM PDT WEDNESDAY... The National Weather Service in San Francisco has issued a Gale Warning, which is in effect until 2 AM PDT Wednesday. The Small Craft Advisory is no longer in effect. * WINDS...North 20 to 30 kt with gusts up to 40 kt. * SEAS...10 to 15 feet at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ571-180500- /O.EXT.KMTR.SC.Y.0102.000000T0000Z-190619T0400Z/ Point Reyes to Pigeon Point 10 To 60 nm Offshore- 156 PM PDT Mon Jun 17 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT TUESDAY... * WINDS...Northwest 10 to 20 kt with gusts up to 30 kt. * SEAS...8 to 13 feet at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ575-172200- /O.CON.KMTR.SC.Y.0100.000000T0000Z-190617T2200Z/ Pigeon Point to Point Pinos 10 To 60 nm Offshore- 156 PM PDT Mon Jun 17 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...Northwest 10 to 15 kt. * SEAS...9 to 11 feet at 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ540-180500- /O.CON.KMTR.SC.Y.0102.000000T0000Z-190618T1000Z/ Point Arena To Point Reyes To 10 nm- 156 PM PDT Mon Jun 17 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...Northwest 10 to 20 kt with gusts up to 30 kt. * SEAS...8 to 10 feet at 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
512 WHUS76 KMTR 180404 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco Bay Area 904 PM PDT Mon Jun 17 2019 PZZ570-181215- /O.CON.KMTR.GL.W.0025.000000T0000Z-190619T0900Z/ Point Arena To Point Reyes 10 To 60 nm Offshore- 904 PM PDT Mon Jun 17 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...North 20 to 30 kt with gusts up to 40 kt. * SEAS...10 to 15 feet at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ571-181215- /O.CON.KMTR.SC.Y.0102.000000T0000Z-190619T0400Z/ Point Reyes to Pigeon Point 10 To 60 nm Offshore- 904 PM PDT Mon Jun 17 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY... * WINDS...Northwest 10 to 20 kt with gusts up to 25 kt. * SEAS...8 to 13 feet at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ540-181000- /O.CON.KMTR.SC.Y.0102.000000T0000Z-190618T1000Z/ Point Arena To Point Reyes To 10 nm- 904 PM PDT Mon Jun 17 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...West 10 to 20 kt with gusts up to 25 kt. * SEAS...8 to 10 feet at 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
711 WHUS76 KMTR 180934 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco Bay Area 234 AM PDT Tue Jun 18 2019 PZZ540-181045- /O.EXP.KMTR.SC.Y.0102.000000T0000Z-190618T1000Z/ Point Arena To Point Reyes To 10 nm- 234 AM PDT Tue Jun 18 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... Conditions have dropped below advisory criteria, therefore the Small Craft Advisory has been allowed to expire. $$ PZZ570-181745- /O.EXT.KMTR.GL.W.0025.000000T0000Z-190618T1000Z/ /O.NEW.KMTR.SC.Y.0103.190618T1000Z-190619T2200Z/ Point Arena To Point Reyes 10 To 60 nm Offshore- 234 AM PDT Tue Jun 18 2019 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT WEDNESDAY... The National Weather Service in San Francisco has issued a Small Craft Advisory, which is in effect until 3 PM PDT Wednesday. * WINDS...North 20 to 30 kt with occasional gusts up to 40 kt. * SEAS...8 to 13 feet at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ571-181045- /O.EXT.KMTR.SC.Y.0102.000000T0000Z-190618T1000Z/ Point Reyes to Pigeon Point 10 To 60 nm Offshore- 234 AM PDT Tue Jun 18 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT EARLY THIS MORNING... * WINDS...Northwest 5 to 10 kt. * SEAS...9 to 13 feet at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Jun 17, 1:35 PM PDT, 21 minutes earlier.
Area forecast discussion, Jun 17, 1:35 PM PDT, 21 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
135 PM PDT Mon Jun 17 2019
.SYNOPSIS...Warmer temperatures are forecast for today and Tuesday
as high pressure strengthens over California, and onshore flow
weakens. However, warming at coastal areas will be limited due to
persistent onshore winds. Seasonable temperatures, along with
areas of night and morning low clouds, are forecast through the
end of the week and into next weekend.
&&
.DISCUSSION...as of 01:35 PM PDT Monday...Slightly compressed
marine layer, building high pressure and increasing northerly flow
all helped for an earlier burn off of the stratus deck this
morning. Even coastal section are seeing more sunshine today with
a more disorganized cloud deck hugging the coast today. The
increased sunshine and warmer airmass also translated to warmer
temperatures today. The latest 24 hour trend has many locations
running a few degrees warmer than yesterday and interior locations
as much as 10 degrees warmer.
No major changes to the overall forecast. High pressure will
continue to build over the Bay Area keep a warming trend through
Tuesday then moderating temperatures Wednesday. Night and morning
low clouds and even patchy drizzle will continue. The coverage
will clouds will decrease however with the building 500mb heights
and increasing N-S gradient. Scaled back on clouds tonight across
the North Bay Valleys and inside SF Bay. San Mateo Coast southward
into the Salinas Valley will see good coverage. Not only will
there be warm temperatures during the day overnight lows in the
hills will remain mild. Given the airmass will still be in the mid
20C range at 850 mb overnight lows in the 60s and 70s will be easy
to get in the hills.
By Wednesday and more so on Thursday a trough in the Gulf of
Alaska will pivot through the PacNW. This passing trough to the
north will flatten the overhead ridge bringing much cooler weather
to the Bay Area. In fact, temperatures on Thursday will actually
be at or below normal for many locations. A reverse in the
temperature trend occurs again Friday and into the weekend the
trough exits into the Great Basin. Not a real big warm up just
returning closer to normal.
&&
.AVIATION...as of 10:52 AM PDT Monday...For 18z tafs. Stratus has
rapidly cleared from Bay Area terminals as northerly gradient is
strengthening and inversions are compressing as high pressure
builds. This is pushing last vestiges of stratus to the Monterey
Bay region where clearing will be slow or non-existent for kmry.
Expecting vfr through this evening for Bay Area terminals.
Developing pattern suggests that stratus will have a harder time
pushing inland tonight so Livermore and perhaps ksts will stay
stratus free should northerly gradients persist. Have trended back
on cloud coverage for Tuesday morning given expected forecast of
stronger northerly gradients and shallow marine layer.
Vicinity of KSFO...VFR this afternoon and evening. Expect sct
clouds to hold off until early Tuesday morning.
SFO Bridge Approach...Approach will be clear through tonight.
Impacts to approach should be short lived Tuesday morning with
light offshore flow aloft and shallow marine layer.
Monterey Bay Terminals...Clearing for ksns but clouds may linger
for kmry for much of the day. Taf will show just tempo scattered
through this afternoon. Shallow cloud layer will move back in by
early evening and linger overnight, likely through at least 18z
Tuesday for kmry.
&&
.MARINE...as of 10:44 AM PDT Monday...Building high pressure over
the Eastern Pacific will result in the strongest pressure
gradients setting up near Cape Mendocino. This will keep the
strongest winds over the northern and outer waters while much
lighter winds and wind waves will persist across the near shore
waters south of Pt Reyes through Friday.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pt Arena to Pt Reyes 0-10 nm until 3 AM
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 3 PM
&&
PUBLIC FORECAST: MM
AVIATION: RWW
MARINE: RWW
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.